Alert archive / California / Freeze Warnings in 2013

Freeze Warning 1, NWS Eureka, CA

March 8, 2013

NWS Eureka, CA issued this freeze warning at Mar 8, 2013, 2:56 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2013, 2:56 AM PST (10:56 UTC)
Expired
Mar 8, 2013, 8:55 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS76 KEKA 081056
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 AM PST FRI MAR 8 2013

CAZ076-081700-
/O.UPG.KEKA.FR.Y.0002.000000T0000Z-130308T1700Z/
/O.NEW.KEKA.FZ.W.0001.130308T1056Z-130308T1700Z/
MENDOCINO INTERIOR-
256 AM PST FRI MAR 8 2013

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

 LOCATIONS...INTERIOR MENDOCINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO KEEP PROTECTING
SENSITIVE VEGETATION.

BE EXTRA CAREFUL WALKING OR DRIVING DUE TO ANY ICE THAT MAY FORM.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A
LARGE AREA DURING THE GROWING SEASON.

&&

$$

CAZ001-002-081700-
/O.CON.KEKA.FR.Y.0002.000000T0000Z-130308T1700Z/
REDWOOD COAST-MENDOCINO COAST-
256 AM PST FRI MAR 8 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TEMPERATURES...MINIMUMS IN THE LOWER TO MID 30S.

* LOCATIONS...COASTAL DEL NORTE...COASTAL HUMBOLDT...COASTAL AND 
  INTERIOR MENDOCINO COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
1 follow-up statement
859 
WWUS76 KEKA 081655
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
855 AM PST FRI MAR 8 2013

CAZ076-081800-
/O.CAN.KEKA.FZ.W.0001.000000T0000Z-130308T1700Z/
MENDOCINO INTERIOR-
855 AM PST FRI MAR 8 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE
WARNING. 

$$

CAZ001-002-081800-
/O.CAN.KEKA.FR.Y.0002.000000T0000Z-130308T1700Z/
REDWOOD COAST-MENDOCINO COAST-
855 AM PST FRI MAR 8 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 7, 3:40 PM PST, 11 hours 16 minutes earlier.

Area forecast discussion, Mar 7, 3:40 PM PST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
340 PM PST THU MAR 7 2013

.SYNOPSIS...SCATTERED SHOWERS ARE POSSIBLE THROUGH THIS EVENING
OVER MENDOCINO COUNTY. ISOLATED AFTERNOON AND EVENING SHOWERS ARE
EXPECTED OVER INLAND MOUNTAINS THROUGH FRIDAY. A RIDGE OF HIGH
PRESSURE WILL BRING DRY WEATHER FOR THE WEEKEND INTO EARLY NEXT
WEEK.

&&

.SHORT TERM...UPPER LOW SW OF THE AREA WILL MOVE S AND SE AROUND
THE BASE OF LARGER SCALE PAC COAST TROF TONIGHT. ISOLATED INSTABILITY
SHOWERS HAVE DEVELOPED OVER MOUNTAINOUS AREAS. THESE SHOULD
CONTINUE INTO THE EARLY EVENING HOURS. AREAS OF FROST ARE EXPECTED
TO DEVELOP LATE TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MID
30S. THE FROST FORECAST IS DEFINITELY NOT A SLAM DUNK FOR TONIGHT.
HIGH CLOUDS FROM UPPER LOW SW OF THE AREA WILL ONLY SLOWLY THIN
AFTER MIDNIGHT TONIGHT. IN ADDITION...THE NAM IS DEVELOPING SOME
LOW CIGS AND FOG LATE TONIGHT N OF CAPE MENDO. THERE SHOULD BE
ENUF GROUND AND LOW-LEVEL MOISTURE TO COUPLE WITH LIGHT WINDS AND
MOSTLY CLEAR SKIES TO MAKE THIS HAPPEN...AND THIS MAY EVENTUALLY
KEEP FROST FROM BECOMING WIDESPREAD.

FRIDAY WILL START THE DAY MOSTLY CLEAR EXCEPT FOR SOME LOW CLOUDS
IN VALLEY LOCATIONS. ANOTHER SPOKE OF SHORTWAVE ENERGY WILL ROTATE
AROUND DEPARTING UPPER TROF AND COINCIDE WITH DIURNAL INLAND
HEATING TO PRODUCT ISOLD TO LOW END SCATTERED SHOWERS OVER INTERIOR
MOUNTAINS. MORE VALLEY FOG IS EXPECTED FOR FRI NIGHT AND SAT
MORNING. /SEC

.LONG TERM...UPPER RIDGE WILL BUILD OVER THE AREA THIS WEEKEND...
FLATTENING OUT SOME BY EARLY NEXT WEEK. THIS WILL ALLOW A SLOW
MOVING FRONT TO APPROACH THE AREA BY TUE AND WED WITH POPS
APPROACHING CLIMO BY MID-WEEK. MODELS ARE IN DISHARMONY DURING
THIS TIME PERIOD WITH THE EURO KEEPING PRECIP WELL N OF THE AREA...
OLD GFS RUNS JUST TOUGHING THE N ZONES...AND NEWER GFS BRINGING
PRECIP WELL S INTO THE AREA. TEMPERATURES WILL BE NEAR TO ABOVE
NORMAL THRU THE PERIOD. /SEC

&&

.AVIATION...VFR IS EXPECTED THROUGH MUCH OF THE EVENING AT ALL
AIRPORTS. WEAK OFFSHORE FLOW SHOULD KEEP CEC AND ACV VFR THROUGH THE
NIGHT, BUT IF THE WINDS GO CALM...LOW LEVEL MOISTURE COULD FILTER IN
ALLOWING FOR SOME LOW CLOUDS OR FOG TO DEVELOP. UKI WILL LIKELY HAVE
LOW CLOUDS DEVELOP OVERNIGHT WITH THE RESIDUAL MOISTURE IN THE
VALLEY. THUS...UKI WILL LIKELY GO LIFR PRE DAWN. CLOUDS SHOULD CLEAR
OUT QUICKLY TOMORROW ALLOWING FOR VFR. BFG

&&

.MARINE...HIGH PRESSURE WILL RIDGE IN FROM THE SOUTHWEST OVERNIGHT
CAUSING A TIGHTENING OF THE PRESSURE GRADIENT ACROSS THE COASTAL
WATERS. THIS WILL CAUSE AN INCREASE IN NORTHERLY WINDS. AS SUCH, A
SMALL CRAFT ADVISORY HAS BEEN HOISTED FOR THE OUTER WATERS AND THE
INNER WATERS SOUTH OF THE CAPE. THESE WILL MAINLY BE FOR WINDS OF 20
TO 25 KNOTS, BUT SEAS WILL BUILD TO AROUND 9 FT. WINDS WILL EASE
FRIDAY NIGHT THROUGH MOST OF THE AREA, BUT WILL REMAIN UP IN THE
OUTER WATERS SOUTH OF THE CAPE THROUGH SATURDAY. WINDS WILL
GENERALLY BE STRONGEST IN THE AFTERNOONS. A WNW LONGER PERIOD WAVE
SYSTEM WILL BE UNDERLYING THE SHORT PERIOD WIND DRIVEN WAVES, BUT
SHOULD ONLY BE ABOUT 4 TO 5 FEET ON FRIDAY. THIS WNW WAVE SYSTEM
WILL BUILD EARLY NEXT WEEK TO AROUND 8 TO 9 FT. NORTHERLY WINDS WILL
REMAIN THROUGH MUCH OF NEXT WEEK, BUT SHOULD BE WEAK AS AN UPPER
LEVEL TROUGH KEEPS THE SURFACE GRADIENT WEAK. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 2 AM TO 9 AM FRIDAY CAZ001-002-076.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FROM 9 AM
     FRIDAY TO 3 AM SATURDAY PZZ455-470.

     SMALL CRAFT ADVISORY FROM 3 AM PST FRIDAY TO 4 AM PDT SUNDAY
     PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 7, 3:10 PM PST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PST THU MAR 7 2013

CAZ001-002-076-082315-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
310 PM PST THU MAR 7 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S TONIGHT OVER MUCH
OF THE AREA. A FROST ADVISORY IS IN EFFECT LATE TONIGHT INTO EARLY
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-004-082315-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
310 PM PST THU MAR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

Nearby

Freeze Warnings in California, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.